I have been undergoing radiation therapy for squamous cell carcinoma, head and neck, occult primary, for six weeks now. I had 29 treatments, with four more scheduled before ending the treatment. However, I have lost a lot of weight and have been consistently sick to my stomach since about week 2. I was so debilitated Monday that I was sent to the E.R. to get intravenous I.V. fluids administered. I will see my radiation oncologist tomorrow, but I am really considering ending treatment right now. Even with Zofran, dissolvable on the tongue, I am still throwing up. The doctor can't understand it since it's not common with this treatment, and I'm not receiving chemo, nor did I receive it at all. I was told weeks ago by him that the cancer is gone, and the radiation was an "insurance policy," so I'm feeling that stopping now is a good thing. There seems to be more harm being done here than good at this stage, especially given my weakened condition.
Posts You May Be Interested In